Publication: Upper semifinite hyperspaces as unifying tools
in normal Hausdorff topology
Full text at PDC
Advisors (or tutors)
In this paper we use the upper semifinite topology in hyperspaces to get results in normal Hausdorff topology. The advantage of this point of view is that the upper semifinite topology, although highly non-Hausdorff, is very easy to handle. By this way we treat different topics and relate topological properties on spaces with some topological properties in hyperspaces. This hyperspace is, of course, determined by the base space. We prove here some reciprocals which are not true for the usual Vietoris topology. We also point out that this framework is a very adequate one to construct the Cˇ ech–Stone compactification of a normal space. We also describe compactness in terms of the second countability axiom and of the fixed point property. As a summary we relate non-Hausdorff topology with some facts in the core of normal Hausdorff topology. In some sense, we reinforce the unity of the subject.
R.A. Aló, H.L. Shapiro, Normal Topological Spaces, Cambridge Tracts in Mathematics, vol. 65, Cambridge Univ. Press, Cambridge, 1974. M. Alonso-Morón, A. Gonzalez Gómez, The Hausdorff metric and classifications of compacta, Bull. London Math. Soc. 38 (2) (2006) 314–322. G. Beer, Topologies on closed and closed convex sets, Math. Appl. 268 (1993). T. Chapman, On some applications of infinite-dimensional topology to the theory of shape, Fund. Math. 76 (1972) 181–193. E. Cuchillo-Ibañéz, M.A. Morón, F.R. Ruiz del Portal, Lower semifinite topology in hyperspaces, Topology Proc. 17 (1992) 29–39. E. Cuchillo-Ibañéz, M.A. Morón, F.R. Ruiz del Portal, A note on isomorphic groups and nonhomeomorphic spaces, Acta Math. Hungar. 82 (1999) 297–300. R. Engelking, General Topology, PWN, Warszawa, 1977. L. Gillman, M. Jerison, Rings of Continuous Functions. Graduate Texts in Mathematics, No. 43 (Reprint of the 1960 edition). R.A. McCoy, Homeomorphism groups of Hilbert cube manifolds, General Topology Appl. 2 (1972) 55–60. E. Michael, Topologies on spaces of subsets, Trans. Amer. Math. Soc. 71 (1951) 152–182. S.B. Nadler, Hyperspaces of Sets, Marcel Dekker, New York and Basel, 1978. M. Rubin, On the reconstruction of topological spaces from their groups of homeomorphisms, Trans. Amer. Math. Soc. 312 (1989) 487–538. J.M.R. Sanjurjo, An intrinsic description of Shape, Trans. Amer. Math. Soc. 329 (2) (1992) 625–636. J. van Mill, Infinite-Dimensional Topology. Prerequisites and Introduction, North-Holland, 1989. R. Walker, The Stone–Cech Compactifications, Springer-Verlag, 1974. H. Wallman, Lattices and topological spaces, Ann. of Math. (2) 39 (1) (1938) 112–126. J.V. Whittaker, On isomorphic groups and homeomorphic space, Ann. of Math. 78 (1963) 74–91